Alert archive / Arkansas / Wind Advisories in 2019

Wind Advisory 2, NWS Little Rock, AR

February 14, 2019Jackson County, Lawrence County, Randolph County, Arkansas

NWS Little Rock, AR issued this wind advisory at Feb 14, 2019, 12:13 PM CST for Jackson County, Lawrence County, Randolph County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 12:13 PM CST (18:13 UTC)
Expired
Feb 14, 2019, 2:29 PM CST
In force
2 hr
Issued by
NWS Little Rock, AR

Counties Jackson County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WWUS74 KLZK 141813
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1213 PM CST Thu Feb 14 2019

ARZ008-017-025-142300-
/O.NEW.KLZK.WI.Y.0002.190214T1813Z-190214T2300Z/
Randolph-Lawrence-Jackson-
Including the cities of Pocahontas, Walnut Ridge, Hoxie, 
and Newport
1213 PM CST Thu Feb 14 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect until 5 PM CST this afternoon. 

* AREAS AFFECTED...Northeast Arkansas

* TIMING...Gusty winds will persist into the early evening hours.

* WINDS...Northwest winds from 25 to 30 mph with gusts to near 40
  mph.

* IMPACTS...Loose outdoor items will be vulnerable to the strong
  winds. Travel may become difficult and hazardous on area
  roadways especially for high profile vehicles. Winds will create
  rough conditions on area bodies of water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

19
1 follow-up statement
041 
WWUS74 KLZK 142029
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
229 PM CST Thu Feb 14 2019

ARZ008-017-025-142130-
/O.CAN.KLZK.WI.Y.0002.000000T0000Z-190214T2300Z/
Randolph-Lawrence-Jackson-
229 PM CST Thu Feb 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Little Rock has cancelled the
Wind Advisory. 

Wind speeds have decreased below advisory levels...and as a
result...the Wind Advisory is no longer required.

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:32 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 14, 11:32 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1132 AM CST Thu Feb 14 2019

.UPDATE...

Updated to include the 18Z aviation discussion.

&&

.AVIATION...

20kt to 30kt wind gusts will continue until this evening. MVFR
ceilings are moving east over the southern 3/4 of the state and
are expected to rise to VFR levels by late afternoon. VFR
conditions are forecast through the overnight hours. By early
morning, showery precipitation is forecast to enter the state as
ceilings lower to MVFR levels again. MVFR ceilings are forecast
through the rest of the TAF period.

&&

.PREV DISCUSSION...(ISSUED 535 AM CST Thu Feb 14 2019)
AVIATION...
Winds have really ramped up this morning with gusts to 20 to 30
mph. Expect gusty winds to continue through the day along with
wind shear at all sites. Cirrus clouds will continue to stream
across the area. VFR conditions will continue.

PREV DISCUSSION...(ISSUED 348 AM CST Thu Feb 14 2019)
SHORT TERM...Today Through Friday Night
Zonal flow over the area will become northwest this evening as an
upper trough moves into the upper Midwest. Models are in good
agreement in the short term. An upper low will move through the
Great Lakes tonight and Friday as an upper ridge moves through the
Rockies. This ridge will move into the Plains Friday night.

Expect a breezy day across Arkansas today with a substantial
pressure gradient over the state. Satellite images show abundant
high clouds moving through the area as well. A weak cold front will
move southeast through the Plains this today and overnight. Colder
air will slowly follow behind and will arrive in Arkansas Friday and
Friday night with increased chances of rain. Temperatures will be
nearly steady Friday. Friday night there will be a chance of light
sleet and freezing rain in the north. Amounts will be light and no
major impacts are anticipated.

Highs today will be in the mid 60s to lower 70s and in the upper
30s  to mid 60s Friday. Lows tonight will be in the mid 30s to mid
50s and in the mid 20s to lower 40s Friday night.

LONG TERM...Saturday Through Wednesday
Surface boundary will be south of Arkansas by Saturday and will
eventually stall out. Several weak upper systems will move through
and interact with it, giving a shot at light precipitation Saturday
and Sunday.

Better chance of precip will come late Monday into Tuesday, as a low
forms along the stalled front and passes south of Arkansas. Shallow
cold air in place will allow for mixed wintry precipitation,
primarily in the north and west.

With surface flow out of the north/northeast through the period,
temperatures should stay below seasonal averages.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...SHELTON
Hazardous weather outlook, Feb 14, 4:09 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
409 AM CST Thu Feb 14 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151015-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
409 AM CST Thu Feb 14 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

River flooding will continue for several days across many
areas...especially in the White...Ouachita and Black River Basins.

Winds will increase to 15 to 25 mph, gusting to 30 mph, in some
locations today. This will cause rough chop on area bodies of
water and boaters should use caution.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Due to the heavy rainfall recently...river flooding is expected to
continue for several days as many of these rivers will be slow to
fall once they do reach crest.

Through the weekend, the overall threat for hazardous weather will
remain low.

A more significant storm system will affect Arkansas early next
week, and with this system, there will be an increased chance of
winter precipitation. Keep in mind that there remains considerable
uncertainty this far out, and it is too early to focus on any
specific impacts. The forecast will likely change between now and
then. Stay informed by monitoring the latest forecasts and outlooks
from your National Weather Service forecast offices.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/57

Nearby

Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.